Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 407, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2000, 4:17 PM CDT for Lee County, Russell County, Alabama. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 4:17 PM CDT (21:17 UTC)
- Expired
- Aug 10, 2000, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Lee County, AL, Russell County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:30 PM CDT | Hail 1 | Smiths, AL | Quarter size hail was reported in Smiths. |
| Aug 10, 5:00 PM CDT | Hail 0.75 | Auburn, AL | Dime size hail was reported in Auburn and in Loachapoka. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814 WUUS54 KBMX 102117 SVRBHM ALC081-113-102200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 417 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN EAST CENTRAL ALABAMA RUSSELL COUNTY IN SOUTHEAST ALABAMA * UNTIL 500 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SMITHS...MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LADONIA. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:56 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 10, 2:56 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 256 PM CDT THU AUG 10 2000 FRONTAL BOUNDARY ACROSS PORTIONS OF TN WILL MOVE SEWD OVERNIGHT AND REACH INTO CENTRAL SECTIONS BY 12Z ON FRIDAY. VORT MAX WILL MOVE THROUGH THE BASE OF UPPER TROF ACROSS THE NORTHERN SECTIONS ON FRIDAY AND THEN SHIFT SE OF THE AREA LATER IN THE DAY. MODELS SHOW MUCH DRIER AIR SPREADING INTO THE AREA FRI AFTN THROUGH SATURDAY. LATEST SATELLITE LOOPS AND RADAR DATA SHOW SCT TSTMS DEVELOPING RAPIDLY ACROSS PORTIONS OF SRN TN...WILL GO WITH SCT POPS ACROSS MUCH OF THE AREA OVERNIGHT AS FRONT MOVES INTO THE AREA. WILL ALSO MENTION POSSIBLE SVR TSTMS ACROSS THE EXTREME N. WITH DRIER AIR MOVING INTO THE AREA FRI NITE AND SAT...ONLY SMALL POPS WILL BE CARRIED ACROSS THE EXTREME S. USED A BLEND OF THE FWC/FAN TEMPS. HSV 70/92/64/92 5100 BHM 70/92/65/92 3100 MGM 73/94/68/93 32-1 .BHM...NONE.
In the hours before
Special weather statement, Aug 10, 1:30 PM CDT, 2 hours 47 minutes before
ALZ001>038-040>050-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT THU AUG 10 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON. LINGERING OUTFLOW BOUNDARIES ACROSS CENTRAL ALABAMA...WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. A FEW OF THESE STORMS MAY BECOME SEVERE...DURING THE AFTERNOON AND EARLY EVENING HOURS...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. LARGE HAIL...AND STRAIGHTLINE WINDS WILL BE THE MAIN THREAT... ASSOCIATED WITH ANY SEVERE WEATHER WHICH DEVELOPS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNBEL...SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND MONITOR NOAA WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS LATER TODAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Limestone, Madison | 62 min |
| Aug 10, 3:52 PM CDT | Severe Thunderstorm Warning | BMX | Lauderdale | 53 min |
| Aug 10, 4:06 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 39 min |
| Aug 10, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 61 min |
| Aug 10, 4:36 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 24 min |
| Aug 10, 4:43 PM CDT | Severe Thunderstorm Warning | BMX | Lauderdale, Lawrence, Limestone | 62 min |
| Aug 10, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 60 min |
| Aug 10, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 45 min |
| Aug 10, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Colbert | 67 min |
| Aug 10, 4:56 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 64 min |
| Aug 10, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Morgan | 62 min |
| Aug 10, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 61 min |
| Aug 10, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 44 min |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 66 min |
| Aug 10, 5:10 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 50 min |
| Aug 10, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 61 min |
| Aug 10, 5:20 PM CDT | Severe Thunderstorm Warning | BMX | Franklin | 55 min |
| Aug 10, 5:22 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 53 min |
| Aug 10, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 34 min |
| Aug 10, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 63 min |
| Aug 10, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 62 min |
| Aug 10, 5:30 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 30 min |
| Aug 10, 5:34 PM CDT | Severe Thunderstorm Warning | BMX | Cullman | 56 min |
| Aug 10, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 35 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 64 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 34 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 60 min |
| Aug 10, 5:47 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 43 min |
| Aug 10, 5:55 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 50 min |
| Aug 10, 5:57 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 48 min |
| Aug 10, 5:57 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 48 min |
| Aug 10, 6:06 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 39 min |
| Aug 10, 6:11 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 64 min |
| Aug 10, 6:14 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 61 min |
| Aug 10, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon | 60 min |
| Aug 10, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 29 min |
| Aug 10, 6:20 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 55 min |
| Aug 10, 6:21 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 39 min |
| Aug 10, 6:25 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 65 min |
| Aug 10, 6:28 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 62 min |
| Aug 10, 6:31 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 59 min |
| Aug 10, 6:34 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 56 min |
| Aug 10, 6:38 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 52 min |
| Aug 10, 6:38 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 67 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 30 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 30 min |
| Aug 10, 6:48 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 57 min |
| Aug 10, 6:59 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.